Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2012, 3:52 PM EDT for 6 counties in West Virginia. It was in force for 53 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 8, 2012, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 16 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:10 PM EDT | TSTM WND DMG | Sissonville, WV | TREE DOWN ACROSS I77 SOUTHBOUND LANES NEAR SISSONVILLE. |
| Jul 8, 4:15 PM EDT | TSTM WND DMG | St. Albans, WV | TREES DOWN ACROSS THE ROAD AT PENNSYLVANIA AVE AND MAIN ST. |
| Jul 8, 4:17 PM EDT | TSTM WND DMG | Tornado, WV | MULTIPLE TREES DOWN IN TORNADO. TREES DOWN ACROSS COAL RIVER RD. |
| Jul 8, 4:20 PM EDT | TSTM WND DMG | 2 E St. Albans, WV | POWER LINES DOWN IN JEFFERSON. |
| Jul 8, 4:36 PM EDT | HAIL 0.75 | Charleston, WV | |
| Jul 8, 4:40 PM EDT | HAIL 1 | Charleston, WV | |
| Jul 8, 4:42 PM EDT | HAIL 0.5 | Charleston, WV | |
| Jul 8, 4:45 PM EDT | TSTM WND GST 53 | 3 Ne Charleston, WV | CRW ASOS |
| Jul 8, 4:46 PM EDT | TSTM WND DMG | Belle, WV | TREE DOWN. DUPONT AVE |
| Jul 8, 4:50 PM EDT | TSTM WND DMG | Charleston, WV | TREES DOWN ON HOUSES ON VENEBLE AVE AND WASHINGTON AVE BETWEEN 42ND AND 45TH STREETS IN KANAWHA CITY. |
| Jul 8, 4:50 PM EDT | TSTM WND DMG | Chesapeake, WV | TREES DOWN ON MACCORKLE AVE. |
| Jul 8, 4:55 PM EDT | TSTM WND DMG | Cedar Grove, WV | POWER LINES DOWN. POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
390 WUUS51 KRLX 081952 SVRRLX WVC005-011-039-043-053-079-082045- /O.NEW.KRLX.SV.W.0125.120708T1952Z-120708T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 352 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOONE COUNTY IN WEST VIRGINIA... EASTERN CABELL COUNTY IN WEST VIRGINIA... CENTRAL KANAWHA COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON... NORTHERN LINCOLN COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF HAMLIN... EXTREME SOUTH CENTRAL MASON COUNTY IN WEST VIRGINIA... SOUTHERN PUTNAM COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WINFIELD... * UNTIL 445 PM EDT * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CULLODEN...OR 8 MILES NORTH OF HAMLIN...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURRICANE...ELEANOR...TEAYS VALLEY...TORNADO...POCA...ST. ALBANS... ALUM CREEK...CROSS LANES...INSTITUTE...DUNBAR...SOUTH CHARLESTON... SISSONVILLE...MARMET...PINCH...GLASGOW...ELKVIEW...EAST BANK...COAL FORK...CHESAPEAKE...CEDAR GROVE AND BELLE. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 23 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 113 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 14...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 76 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. && LAT...LON 3857 8214 3847 8131 3808 8144 3828 8230 TIME...MOT...LOC 1951Z 275DEG 26KT 3839 8203 $$ 16
1 follow-up statement
169 WWUS51 KRLX 082036 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 436 PM EDT SUN JUL 8 2012 WVC011-053-082046- /O.CAN.KRLX.SV.W.0125.000000T0000Z-120708T2045Z/ MASON WV-CABELL WV- 436 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CABELL AND EXTREME SOUTH CENTRAL MASON COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3853 8180 3847 8131 3808 8144 3823 8207 TIME...MOT...LOC 2036Z 275DEG 26KT 3836 8162 $$ WVC005-039-043-079-082045- /O.CON.KRLX.SV.W.0125.000000T0000Z-120708T2045Z/ PUTNAM WV-LINCOLN WV-KANAWHA WV-BOONE WV- 436 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHEASTERN BOONE...CENTRAL KANAWHA...NORTHEASTERN LINCOLN AND SOUTHEASTERN PUTNAM COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMET...ESKDALE...DAWES...SHARON...PINCH...GLASGOW...ELKVIEW...EAST BANK...COAL FORK...CHESAPEAKE...CEDAR GROVE AND BELLE THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 43 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 113 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 14...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 77 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ROADWAY FLOODING COULD ALSO BECOME A PROBLEM WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. && PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3853 8180 3847 8131 3808 8144 3823 8207 TIME...MOT...LOC 2036Z 275DEG 26KT 3836 8162 $$ 28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:36 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 8, 2:36 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA TONIGHT. THE
FRONT STALLS JUST SOUTH OF THE AREA AS HIGH PRESSURE SETTLES IN
NORTH OF THE AREA FOR THE NEW WORK WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
COLD FRONT ALIGNED EAST WEST ACROSS NORTHERN WV IS SLOWLY SAGGING TO
THE SOUTH. CONVECTIVE PARAMETERS SHOW WEAK SHEAR ENVIRONMENT YET
BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING. RADAR AND SAT
IR IMAGERY SHOW CONVECTION HAS BEGUN TO FIRE IN EARNEST. CONVECTION
HAS BEEN CONFINED MAINLY INVOF OF FRONT...WITH INDIVIDUAL CELL
MOVEMENT TO THE EAST. SHOULD SEE SLIGHT RESPITE OF THUNDERSTORM
DEVELOPMENT DURING THE OVERNIGHT HOURS...BUT OPTED TO NOT NIX POPS
ENTIRELY FOR THE OVERNIGHT HOURS.
BY MONDAY MORNING...FRONT SHOULD BE LOCATED OVER THE SOUTHERN
COALFIELDS...AND FOCUSING HIGHEST POPS ALONG THE BOUNDARY. WITH
ELEVATED TERRAIN AND SLIGHTLY BETTER LARGE SCALE DYNAMICS IN
PLAY...THINKING FRONT WILL BE MORE ACTIVE MONDAY MORNING..AS OPPOSED
TO PREVIOUS MORNINGS WHEN PRECIPITATION ACTIVITY WAS NEARLY NON
EXISTENT UNTIL DAYTIME HEATING KICKED IN. FOR TEMPS...STAYED
GENERALLY CLOSER TO THE COOLER MET NUMBERS FOR BOTH OVERNIGHT MINS
AND DAYTIME HIGHS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT STALLS OUT OVER OUR SOUTHERN ZONES FOR A MAJORITY OF THE
SHORT TERM PERIOD. THIS WILL RESULT IN CONTINUED DISTURBANCES AND
DIURNALLY DRIVEN SHOWERS ALONG THE WV AND VA BORDER. FOR THIS
REASON...WILL KEEP CURRENT FORECAST ON TRACK WITH AT LEAST SLGHT CHC
POPS IN FOR THE ENTIRE SHORT TERM. ANY CHANGE IN PLACEMENT OF THE
FORECAST POPS WILL BE IN ANY CREEPING NORTH OR SOUTH THAT THE FRONT
MAY HAVE OVER THAT PERIOD. MODEL TEMPS LOOK TO BE IN LINE WITH
PREVIOUS FORECAST...THEREFORE ONLY MINOR TWEAKS WERE MADE TO
PREVIOUS THINKING.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING HPC GUIDANCE IN THE EXTENDED FORECAST WHICH FEATURES A
STATIONARY FRONT JUST SE OF OUR WV AND VA MOUNTAIN COUNTIES THROUGH
DAY 5. TIGHTENED THE DIURNAL POP GRADIENT FROM WEST TO EAST ACROSS THIS
FEATURE FROM WHAT HPC PROPOSED AS OUR WESTERN SLOPES SHOULD STAY ON
THE DRY SIDE GIVEN THE LEE SIDE FRONTAL POSITION. WITH THE FORECAST
FRONT POSITION...RNK SHOULD SEE THE LIONS SHARE OF THE
PRECIPITATION...BUT DECIDED TO KEEP AT LEAST SLGHT CHC POPS IN OUR
SE ZONES DUE TO LOWERED CONFIDENCE ON DAYS 4 AND 5. BERMUDA HIGH
NOSES BACK WEST DAYS 6 AND 7 ALLOWING FOR GREATER MOISTURE TRANSPORT
FROM THE GULF OF MEXICO. CLOUDS WILL BECOME MORE PREVALENT UNDER
THIS REGIME WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
TEMPERATURES SHOULD REMAIN NEAR NORMAL UNDER THIS DISTURBED PATTERN.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EAST-WEST ORIENTED COLD FRONT MOVES SOUTH ACROSS THE AREA THIS
EVENING AND MONDAY. AFTERNOON ATMOSPHERE QUITE UNSTABLE...AND
CONVECTION IS STARTING TO FIRE...AND WILL CONTINUE TO FIRE FOR THE
REMAINDER OF TODAY INTO THIS EVENING. MAIN MODE OF CONVECTION WILL
BE PULSE TYPE STORMS...WITH ISOLD DOWNBURSTS AND HAIL. WITH
INCREASING CONVECTION...EXPECT MOST TAF SITES TO HIT AT LEAST MVFR
CRITERIA...WITH SIGNIFICANTLY LOWER FLIGHT CONDITIONS POSSIBLE IF
STORMS MOVE OVER.
THE LIGHT S SFC FLOW WILL SHIFT TO LIGHT NW TODAY AND THEN LIGHT N
TONIGHT. LIGHT W TO NW FLOW ALOFT WILL CONTINUE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
THROUGH TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H M M M M M M M M
HTS CONSISTENCY H H M M M M M M M M M M
BKW CONSISTENCY H H H H H H H H H H M M
EKN CONSISTENCY H H H H H M M M M M H H
PKB CONSISTENCY H H H M H H H H H H H H
CKB CONSISTENCY H H H M M M M M M M M M
AFTER 18Z MONDAY...
PERIODS OF IFR IN SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
SOUTHERN COAL FIELDS THROUGH MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KMC/TAX
NEAR TERM...KMC
SHORT TERM...TAX
LONG TERM...KTB/TAX
AVIATION...KMCHazardous weather outlook, Jul 8, 1:54 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT SUN JUL 8 2012 KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-091800- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ083-085-WVZ009-019-020-031-032-091800- JACKSON OH-MEIGS-WOOD-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ033>040-046-047-091800- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 154 PM EDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-091800- DICKENSON-BUCHANAN- 154 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-WVZ010-011-091800- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-PLEASANTS-TYLER- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 1:32 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
132 PM EDT SUN JUL 8 2012
WVZ018-081815-
CALHOUN WV-
132 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN COUNTY...
AT 127 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
GRANTSVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
IF THE THUNDERSTORM CONTINUES TO STRENGTHEN...A SHORT FUSED WARNING
MAY BE NEEDED.
THIS STORM WILL BE NEAR MOUNT ZION AROUND 205 PM...ARNOLDSBURG AROUND
210 PM AND MILLSTONE AROUND 215 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3891 8101 3885 8100 3884 8101 3883 8101
3873 8110 3886 8125 3888 8124 3892 8128
3896 8124
28Special weather statement, Jul 8, 2:48 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 248 PM EDT SUN JUL 8 2012 WVZ039-040-047-081915- BARBOUR WV-RANDOLPH WV-UPSHUR WV- 248 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANDOLPH...NORTHERN UPSHUR AND SOUTH CENTRAL BARBOUR COUNTIES... AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF BUCKHANNON...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ELLAMORE AROUND 300 PM AND COALTON AROUND 315 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3892 7977 3873 7988 3890 8031 3907 8022 16
Local storm report, Jul 8, 2:51 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
251 PM EDT SUN JUL 8 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL PHILIPPI 39.18N 80.09W
07/08/2012 U0.50 INCH BARBOUR WV PUBLIC
225PM
&&
NNNNLocal storm report, Jul 8, 3:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 SW PHILIPPI 39.13N 80.07W
07/08/2012 BARBOUR WV 911 CALL CENTER
TREES DOWN ALONG RTE 57. POWER OUTAGES IN AND AROUND
PHILIPPI
&&
EVENT NUMBER RLX1200398
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:32 PM EDT | Special Weather Statement | RLX | Calhoun | 43 min |
| Jul 8, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer | 24 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Randolph, Taylor, Upshur | 48 min |
| Jul 8, 2:48 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 27 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 39 min |
| Jul 8, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 56 min |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 66 min |
| Jul 8, 4:23 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Kanawha, Nicholas, Roane | 67 min |
| Jul 8, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Nicholas | 64 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas, Raleigh, Webster | 65 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh, Wyoming | 52 min |
| Jul 8, 5:31 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 59 min |
| Jul 8, 6:03 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 26 min |
| Jul 8, 7:12 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 63 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.